I want to stop the medication

Its been six months I’ve been on the Abilify shot and its really working too well.

Yes,

Its helped reduce my positive symptoms significantly,

But parts of me are missing.

I’m not my creative, expressive self.

I’ve once again been pressured into taking medication and become a zombie.

On Wednesday I see my doctor and am telling him what I’ve told you,

I’m nervous he’ll want to put me in the hospital.

Maybe its possible to just reduce my dose,

But I feel like he won’t be on board.

13 Likes

We all want to stop the medication.

The question is can you survive without it. I can’t so I have to keep taking it as my actual life depends on it.

8 Likes

I know,

No one wants the medication.

I guess I feel over medicated and I’m afraid the abilify is making my hair fall out.

4 Likes

I hope you’re able to decrease your dose a bit. That really helped me recently when I was feeling over-medicated.

2 Likes

I wish I didn’t have to take medicine, too.

Maybe you can try a new medication? I wouldn’t recommend going completely off meds.

2 Likes

I guess I feel over medicated

You can go down to 300mg

Administration of aripiprazole once-monthly at doses of 300 and 400 mg provided sustained mean aripiprazole plasma concentrations comparable with the concentration range observed following multiple consecutive daily doses of oral aripiprazole. In contrast, plasma concentrations following administration of aripiprazole once-monthly at a dose of 200 mg were below the therapeutic range and pharmacokinetic parameters were not proportional to the administered dose compared with the 300 mg and 400 mg doses.

What dose are you on at the moment ?

400mg.

He mentioned a lower dose in the past but wanted to wait,

Now’s the time, I suppose.

Thanks for the article!

3 Likes

Abilify made me hairier :woman_facepalming:t2: I even asked my psychiatrist about it, he gave a weird explanation but I got some weird hair on my face and under my belly button. I actually went and got treatments to get rid of it and it is almost gone now.

These meds are awful. Wish I could stop mine but it is not possible.

1 Like

If I could quit I would. Tried lowering it a couple months ago. Couldn’t do that either.

Good luck. :four_leaf_clover:

1 Like

See if you could get your Abilify dose lowered a bit, but I wouldn’t stop altogether- too risky.
I had my risperidone dose lowered a bit because of chronic fatigue.
I’m feeling better.

Good luck @anon54386108!

I would love to get off all of my meds but it’s impossible.
I would unravel quickly!

1 Like

Some of my hair started to fall out in the shower as soon as I got on Abilify. My issue is I don’t know which other AP to go on. I was hoping geodon but then I discovered that they don’t do it in UK.

1 Like

Did the hair thinning subside or is it still falling out?

1 Like

I’ve been on it since Autumn 2016. And now I’m weaning off at the moment. I’m on a low dose and some still comes out more than usual. Its a shame cos apart from that it’s relatively good.

1 Like

Thank you for telling me this,

I thought I was losing my mind.

1 Like

My psychiatrist was saying it doesn’t make this happen but then I looked at the long list of side effects that comes with the tablets and it is actually mentioned it so I showed her.
I might be imagining but it may actually be subsiding on the lower dose.
I will let you know if it becomes clearer with time :slight_smile:

1 Like

Thanks,

I read the list of side effects and saw hair loss, too.

Its really scary to think about losing your hair.

Thanks again for sharing.

1 Like

No problem :slight_smile:
I used to take my thick hair for granted but not anymore.

1 Like

I’ve had this suspicion with basically every med I’ve taken. When I would google med + hair loss, I would come up with hit after hit after hit, didn’t matter what med I searched under. I got suspicious of this after a while and started googling any med I could think of, whether I was on it or not, and hair loss, and basically everything out there has a thousand hits for it.

Except aspirin. Aspirin, crushed up and applied to your scalp, apparently stimulates hair growth. Don’t know, didn’t try it.

But anyway, what I also learned is that nothing triggers hair loss like stress. It’s temporary, generally - way more of your hair than usual hits the shedding cycle at the same time, but then grows back. And @anon54386108, you have been under a hell of a lot of stress lately. So go easy on yourself, and don’t jump to conclusions. My hair thickened up again after the stress passed for me, without any med changes.

5 Likes

You’ll be REALLY alarmed when your plonker starts shrinking too.

:wink:

2 Likes

You might find an atypical antipsychotic that won’t destroy your creativity. Personally, all the typical antipsychotics are like a frontal lobotomy to me, but I can be creative on Geodon and Seroquel. You might see if you can find an antipsychotic that isn’t so stultifying.

3 Likes